I have a question about what I believe is periocular dermatitis:
Brief case history: It started a few months ago with vicious chapped lips, nothing seemed to help. Then after about two months the skin around my lips became super-dry and inflamed, and reddish. About a month after that the rash started creeping up and blotching my cheeks and eyes, so I went to the dermatologist. He just had to look at me to diagnose me with perioral dermatitis and give me a prescription for 12 weeks of Tetracycline.
Well, I think my case has progressed from perioral dermatitis to periocular dermatitis, or possibly I just have both. My eyes are the worst part for sure, and apparently men are more susceptible to periocular, so that makes sense.
I've been taking the antibiotics (which if I'm not mistaken are used as an anti-inflammatory in these cases) for about a month now, and it was starting to seem a little better. Then I missed literally one day's worth of pills (two doses) and woke up with my left eye completely swollen shut.
I have experienced swelling overnight before, but nothing close to the severity of this. I took an antibiotic and went back to sleep, being sure to elevate my head and sleep on the opposite side of the swollen eye. It is a little bit better now (six hour later), but not too great. Still very hard to keep my eye open, and the upper lid is wicked swollen.
So my question...is this typical for periocular dermatitis, or could there be something else going on? Could one missed day of pills cause such an intense, immediate reaction? And what can I do to reduce the swelling if this occurs again?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.